MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR,5.5MM ABRADER,180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR,5.5MM ABRADER,180MML DISPOSABLE (3; SAW, POWERED, AND ACCESSORIES
Model Number 72200082
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the metal parts of the burr was left in the joint of the patient.Only some shards were able to be removed from the patient.
 
Additional Manufacturer Narrative
One 72200082 disposable 5.5mm 180mm abrader burr returned.Per the complaint, this device was used for a hip arthroscopy procedure and said: ¿upon use the product left metal shavings in the joint of the patient¿.It was noted that ¿only some shards were removed¿.The device is less than one year old.The outer diameter of the inner blade surface has skiving damage; wear band.This surface condition indicates excessive force was applied to the devices.Per ifu: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance, and in extreme cases may result in wear and degradation of the inner blade¿.No root cause related to the manufacture of the device can be established.

Brand Name
BURR,5.5MM ABRADER,180MML DISPOSABLE (3
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7172939
Report Number1219602-2018-00042
Device Sequence Number1979078
Product Code HAB
UDI-Device Identifier03596010541529
UDI-Public(01)03596010541529(17)191117(10)50664887
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model Number72200082
Device Catalogue Number72200082
Device Lot Number50664887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1